Alert archive / Pennsylvania / Wind Advisories in 2023
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 8, 2023, 11:21 AM EST for 11 counties in Ohio; 9 counties in West Virginia; 14 counties in Pennsylvania. It took effect at Feb 9, 2023, 11:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 11:21 AM EST (16:21 UTC)
- In effect from
- Feb 9, 2023, 11:00 AM EST
- Expired
- Feb 10, 2023, 6:38 AM EST
- In force
- 20 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WWUS71 KPBZ 081621 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1121 AM EST Wed Feb 8 2023 OHZ039>041-048>050-057>059-068-069-090100- /O.NEW.KPBZ.WI.Y.0002.230209T1600Z-230210T0800Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of Cadiz, Zanesville, Salem, Columbiana, St. Clairsville, Caldwell, Coshocton, Martins Ferry, Steubenville, Woodsfield, Dover, East Liverpool, Carrollton, New Philadelphia, Cambridge, and Malvern 1121 AM EST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...A portion of east central Ohio. * WHEN...From 11 AM Thursday to 3 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-090100- /O.NEW.KPBZ.WI.Y.0002.230209T1600Z-230210T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Wheeling, Oil City, Bruceton Mills, Greensburg, Kittanning, Latrobe, Canonsburg, Uniontown, Punxsutawney, Davis, Washington, Donegal, Ohiopyle, New Castle, Pittsburgh Metro Area, Beaver Falls, New Martinsville, Monessen, Clarion, Champion, Franklin, Saint George, Indiana, Wellsburg, Moundsville, Kingwood, Brookville, Weirton, Follansbee, Hazelton, Monaca, Tionesta, Ambridge, Canaan Valley, Thomas, Hendricks, Butler, Ligonier, Hermitage, Rowlesburg, Coopers Rock, Ellwood City, Lower Burrell, Sharon, Aliquippa, Morgantown, Terra Alta, Grove City, Parsons, Ford City, Fairmont, Waynesburg, New Kensington, and Murrysville 1121 AM EST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...From 11 AM Thursday to 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CJM
7 follow-up statements
141 WWUS71 KPBZ 082352 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 652 PM EST Wed Feb 8 2023 OHZ039>041-048>050-057>059-068-069-090900- /O.CON.KPBZ.WI.Y.0002.230209T1600Z-230210T0800Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of Carrollton, Cambridge, Steubenville, Dover, Zanesville, Coshocton, St. Clairsville, Salem, Cadiz, Woodsfield, Caldwell, East Liverpool, Columbiana, Malvern, Martins Ferry, and New Philadelphia 652 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...A portion of east central Ohio. * WHEN...From 11 AM Thursday to 3 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-090900- /O.CON.KPBZ.WI.Y.0002.230209T1600Z-230210T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Latrobe, Grove City, Follansbee, Coopers Rock, New Kensington, Rowlesburg, Clarion, Brookville, Indiana, Pittsburgh Metro Area, Weirton, Lower Burrell, Kingwood, Oil City, Franklin, New Castle, Tionesta, Monessen, Bruceton Mills, Canaan Valley, Kittanning, Canonsburg, Ligonier, Monaca, Hermitage, Fairmont, Donegal, Butler, Murrysville, Sharon, Ellwood City, Hendricks, Ambridge, Terra Alta, Wellsburg, Greensburg, Moundsville, Hazelton, Beaver Falls, Davis, Parsons, Saint George, Thomas, Washington, Wheeling, Ford City, Punxsutawney, Ohiopyle, Champion, New Martinsville, Waynesburg, Morgantown, Aliquippa, and Uniontown 652 PM EST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...From 11 AM Thursday to 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
175 WWUS71 KPBZ 090759 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 259 AM EST Thu Feb 9 2023 OHZ039>041-048>050-057>059-068-069-091900- /O.CON.KPBZ.WI.Y.0002.230209T1600Z-230210T0800Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of Columbiana, Dover, Cadiz, Coshocton, Steubenville, Malvern, New Philadelphia, Cambridge, Woodsfield, East Liverpool, Caldwell, Carrollton, St. Clairsville, Salem, Martins Ferry, and Zanesville 259 AM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...A portion of east central Ohio. * WHEN...From 11 AM this morning to 3 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-091900- /O.CON.KPBZ.WI.Y.0002.230209T1600Z-230210T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Indiana, Murrysville, Tionesta, Franklin, Punxsutawney, New Kensington, Thomas, Kingwood, Ambridge, Davis, Beaver Falls, Wellsburg, Pittsburgh Metro Area, Greensburg, Lower Burrell, Ford City, Monessen, Coopers Rock, Terra Alta, Uniontown, Wheeling, Canonsburg, Weirton, Moundsville, Sharon, Ohiopyle, Rowlesburg, Hendricks, Fairmont, Hermitage, New Castle, Bruceton Mills, Canaan Valley, Grove City, Waynesburg, Latrobe, Butler, Morgantown, Parsons, Ligonier, Saint George, Follansbee, Aliquippa, Brookville, Ellwood City, Washington, Kittanning, Donegal, Champion, Hazelton, Oil City, New Martinsville, Clarion, and Monaca 259 AM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...From 11 AM this morning to 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DS
641 WWUS71 KPBZ 091835 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 135 PM EST Thu Feb 9 2023 OHZ039>041-048>050-057>059-068-069-100300- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-230210T0800Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of Dover, Woodsfield, Cadiz, Carrollton, East Liverpool, Coshocton, Martins Ferry, Zanesville, Salem, Columbiana, Steubenville, Cambridge, Caldwell, Malvern, St. Clairsville, and New Philadelphia 135 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...A portion of east central Ohio. * WHEN...Until 3 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-100300- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-230210T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Lower Burrell, Champion, Indiana, Fairmont, Brookville, Wheeling, Oil City, Monessen, Canonsburg, Parsons, New Kensington, Ohiopyle, Bruceton Mills, Ellwood City, Kingwood, Thomas, Murrysville, Waynesburg, Hazelton, Clarion, Terra Alta, Canaan Valley, Monaca, Washington, Hendricks, Saint George, Butler, Weirton, Grove City, Hermitage, Pittsburgh Metro Area, Tionesta, Ligonier, Punxsutawney, Moundsville, Beaver Falls, Ford City, Latrobe, Morgantown, Davis, New Martinsville, Follansbee, Kittanning, Greensburg, Ambridge, Franklin, Uniontown, Aliquippa, Coopers Rock, New Castle, Rowlesburg, Donegal, Wellsburg, and Sharon 135 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...Until 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
989 WWUS71 KPBZ 100032 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 732 PM EST Thu Feb 9 2023 OHZ039>041-048>050-057>059-068-069-100800- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-230210T0800Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of Malvern, St. Clairsville, Dover, Caldwell, Cambridge, New Philadelphia, Salem, Martins Ferry, Woodsfield, Zanesville, East Liverpool, Cadiz, Steubenville, Coshocton, Carrollton, and Columbiana 732 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...A portion of east central Ohio. * WHEN...Until 3 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-100800- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-230210T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Clarion, Moundsville, Thomas, Bruceton Mills, Ellwood City, Ford City, Uniontown, Murrysville, Terra Alta, Rowlesburg, Coopers Rock, Ohiopyle, Latrobe, Parsons, Saint George, Davis, Punxsutawney, Donegal, Kingwood, Wheeling, Sharon, Butler, Canonsburg, Washington, Follansbee, Greensburg, Aliquippa, Kittanning, New Kensington, Grove City, Wellsburg, Hazelton, Brookville, Hendricks, New Martinsville, Hermitage, New Castle, Waynesburg, Champion, Beaver Falls, Fairmont, Pittsburgh Metro Area, Tionesta, Canaan Valley, Oil City, Monessen, Weirton, Indiana, Morgantown, Franklin, Monaca, Ambridge, Lower Burrell, and Ligonier 732 PM EST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...Until 7 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
351 WWUS71 KPBZ 100736 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 236 AM EST Fri Feb 10 2023 OHZ039>041-048>050-057>059-068-069-100845- /O.EXP.KPBZ.WI.Y.0002.000000T0000Z-230210T0800Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe- Including the cities of Dover, Caldwell, Coshocton, Martins Ferry, Cambridge, Steubenville, Cadiz, Salem, New Philadelphia, Columbiana, East Liverpool, Zanesville, Malvern, St. Clairsville, Carrollton, and Woodsfield 236 AM EST Fri Feb 10 2023 ...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING... The wind threat has decreased across the area. Some wind gusts between 20 and 30 mph will still linger through dawn. $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-101200- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-230210T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Aliquippa, Ligonier, Parsons, Canaan Valley, Pittsburgh Metro Area, Hermitage, New Kensington, Monaca, Wheeling, Hazelton, Murrysville, Donegal, Ambridge, Latrobe, Oil City, Ford City, Coopers Rock, Hendricks, Butler, Brookville, Indiana, Davis, Canonsburg, Greensburg, Franklin, Ellwood City, Monessen, Weirton, Fairmont, Rowlesburg, Terra Alta, Sharon, Uniontown, Morgantown, Kittanning, Waynesburg, Ohiopyle, Tionesta, Follansbee, New Martinsville, Thomas, Champion, Washington, Grove City, New Castle, Wellsburg, Clarion, Punxsutawney, Beaver Falls, Lower Burrell, Kingwood, Saint George, Bruceton Mills, and Moundsville 236 AM EST Fri Feb 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of northwest, southwest, and western Pennsylvania. Portions of northern and the northern panhandle of West Virginia. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DS
980 WWUS71 KPBZ 100953 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 453 AM EST Fri Feb 10 2023 PAZ007-008-013>015-020>022-029-031-073-075-WVZ001>004-012-021-509- 510-513-101100- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-230210T1200Z/ Mercer-Venango-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Western Tucker- Including the cities of Aliquippa, Parsons, Pittsburgh Metro Area, Hermitage, New Kensington, Monaca, Wheeling, Murrysville, Ambridge, Latrobe, Oil City, Ford City, Coopers Rock, Hendricks, Butler, Greensburg, Canonsburg, Franklin, Ellwood City, Monessen, Weirton, Fairmont, Sharon, Uniontown, Morgantown, Kittanning, Waynesburg, Follansbee, New Martinsville, Washington, Grove City, New Castle, Wellsburg, Clarion, Beaver Falls, Lower Burrell, Saint George, and Moundsville 453 AM EST Fri Feb 10 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the threat has ended. A few wind gusts from 20 to 30 mph are still possible this morning. $$ PAZ009-016-023-074-076-WVZ511-512-514-101200- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-230210T1200Z/ Forest-Jefferson PA-Indiana-Higher Elevations of Westmoreland- Higher Elevations of Fayette-Preston-Eastern Preston-Eastern Tucker- Including the cities of Champion, Rowlesburg, Terra Alta, Ligonier, Thomas, Punxsutawney, Ohiopyle, Tionesta, Kingwood, Brookville, Indiana, Hazelton, Donegal, Davis, Bruceton Mills, and Canaan Valley 453 AM EST Fri Feb 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Pennsylvania, Forest, Jefferson PA, Higher Elevations of Fayette, Higher Elevations of Westmoreland, and Indiana Counties. In West Virginia, Eastern Preston, Eastern Tucker, and Preston Counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DS
306 WWUS71 KPBZ 101138 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 638 AM EST Fri Feb 10 2023 PAZ009-016-023-074-076-WVZ511-512-514-101245- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-230210T1200Z/ Forest-Jefferson PA-Indiana-Higher Elevations of Westmoreland- Higher Elevations of Fayette-Preston-Eastern Preston-Eastern Tucker- Including the cities of Champion, Ligonier, Indiana, Kingwood, Hazelton, Ohiopyle, Terra Alta, Punxsutawney, Donegal, Brookville, Tionesta, Davis, Rowlesburg, Canaan Valley, Bruceton Mills, and Thomas 638 AM EST Fri Feb 10 2023 ...WIND ADVISORY IS CANCELLED... Winds have decreased to below advisory levels across the region. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:40 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 8, 10:40 AM EST, 41 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1040 AM EST Wed Feb 8 2023 .SYNOPSIS... Temperatures will remain will above average through the week. High pressure will keep dry weather for most of the area today. A low pressure system will push in on Thursday with gusty winds being a concern. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Dry conditions return Wednesday as high pressure transitions across the region from a secondary center over the southwest. Cloud coverage should lessen during the afternoon to at least get some pockets of sun with decreasing BL moisture and increasing subsidence. Daytime highs will remain above normal. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... Precipitation chances return early Thursday as a warm front associated with a midwest sfc low lifts north across the region. Lingering dry air could possibly impede development of precipitation in the north till after dawn Thursday morning and would make surface temps well above freezing eliminating the potential for freezing or frozen precipitation as downslope easterly/southeasterly winds will initiate in earnest with warming surface temps due to increasing gradient overnight. Rain will thus develop after dawn. During the day on Thursday, the warm front will lift through the area by 18Z putting the forecast area well into the warm sector. Showers will develop with a strong low level jet setting up across the area. The best potential mixing will lie to the west into OH where some 35 to 45 MPH winds are likely with advisory criteria possible Thursday afternoon. Will hold on NPW issuance due to less confidence in the lowlands in SW PA and WV. The other concern is with shower development, there appears to be the potential with strong winds mixing to the surface with showers. In stability appears to be minimal at best with even conditional instability being around 100 J/Kg. But this will need to be monitored by Thursday afternoon and into the evening. Thunder potential can't be ruled out but for now will leave ot out of the grids. In fact SPC has included a Marginal Risk over the western 2 OH counties. Have included this in the HWO. Attending to guidance, trends have been lessening with QPF as the track has hinted as some dry slot potential across the area lessening the amount of rainfall. Thus any shower in the afternoon/evening will be scattered with the approach of the cold front. Passage of the front across the area appears to be closer to 00Z Friday with cold air advection beginning overnight Thursday night. Greatest mixing appears likely with the front Thursday night across SW PA and into WV. The ridges will remain gusty through much of the night. Dry conditions resume Friday with drier air in place and absence of any forcing. Despite frontal passage, the core of the air mass will be slow to advect into the forecast area and above normal temperatures are expected. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Friday night into Saturday will feature a mainly dry pattern with the exception of a weak trough passing through the forecast area. Lack of moisture will only make for slight to low chance pops across the forecast area Saturday. A developing amplified pattern setting up aloft will take shape into Sunday as a trough digs deep into the the Gulf Coast region. The low is expected to deepen as it ramps northeast up the east coast by Sunday. Trends in the guidance for the low track has the center just southeast of the forecast area with some of the deformation precip clipping the very southeast of the forecast area. At this time, surface temps during the morning indicate precip falling as snow but afternoon temps quickly warm into the 40s. Accumulation at this point looks to be very little with an exception of the higher terrain, but confidence is low at this time. By Monday and Tuesday, the pattern become more progressive with the majority of the weather featuring high pressure. A weak trough is poised to cross the area by Tuesday but precip chances are low with a moisture starved trough. Overall, the pattern remains active with the continued trend of mainly above normal temperatures. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... Low clouds continue to slide across the region this morning in the wake of a cold frontal passage. Ceilings are generally in the 1000-2000 foot range, with a couple of localized variations. Thus, mostly MVFR flight conditions are in place, and will linger for several hours. Ceilings will improve during the late morning and midday hours as high pressure and diurnal mixing help to erode the cloud deck. Initial northwest wind of 5 to 10 knots will go light and variable as the high center crosses. A brief south will may prevail after 21z before becoming easterly overnight with the high pressure centered off to the east. Light rain is expected to move back into the area starting at midnight, and should generally overspread the region by 09Z as warm advection ramps up ahead of the next low pressure system. Ceilings may drop into MVFR range once again northwest of PIT. .OUTLOOK... The approach and passage of low pressure and an associated cold front Thursday may bring restrictions again, most likely for northwest ports. Strong wind gusts of at least 30-40 knots are a good possibility on Thursday. Ceiling restrictions may linger into Friday. night before VFR returns Saturday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Shallenberger NEAR TERM...Shallenberger/Milcarek SHORT TERM...Shallenberger LONG TERM...Shallenberger AVIATION...CL
Hazardous weather outlook, Feb 8, 3:40 AM EST, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 340 AM EST Wed Feb 8 2023 OHZ040-041-049-050-059-069-PAZ007-008-013-014-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-090845- Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Mercer- Venango-Lawrence-Butler-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall- Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 340 AM EST Wed Feb 8 2023 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds will accompany a frontal system Thursday. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ009-015-016-090845- Forest-Clarion-Jefferson PA- 340 AM EST Wed Feb 8 2023 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Today and tonight. As precipitation develops late tonight, surface temperatures may still be at or below freezing. A few instances of freezing rain are possible before dawn before temperatures quickly warm above freezing. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds will accompany a frontal system Thursday. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-048-057-058-068-090845- Tuscarawas-Coshocton-Muskingum-Guernsey-Noble- 340 AM EST Wed Feb 8 2023 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds will accompany a frontal system Thursday. A wind advisory may be needed. Showers developing ahead of the front will have the potential to produce damaging wind gusts. An isolated thunderstorm can't be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 8, 8:00 AM EST, 3 hours 21 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 800 AM EST Wed Feb 8 2023 OHZ048-057-058-068-081430- Coshocton-Muskingum-Guernsey-Noble- Including the cities of Coshocton, Zanesville, Cambridge, and Caldwell 800 AM EST Wed Feb 8 2023 ...PATCHY DENSE FOG THIS MORNING... Some patches of locally dense fog are in place this morning, particularly in river valleys. Visibility of one-quarter mile or less at times is expected. The fog will begin to lift after 9 AM. Where temperatures are below freezing, there is the potential for freezing fog to create slick spots, especially on bridges and overpasses. Motorists should use caution this morning. Reduce speed and allow for extra travel time.
Nearby
Wind Advisories in Pennsylvania, 2023Wind Advisories in Ohio, 2023Wind Advisories in West Virginia, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.